High Wind, Hockley
- When
- June 20, 3:10 PM CST
- Where
- Hockley forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 33.608, -102.343 (the zone’s center; the record gives no point)
A decaying rain shower produced severe downburst winds near Anton (Hockley County). The Texas Tech University West Texas mesonet site near Anton measured a wind gust to 61 mph.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LUB wrote it up.
A decaying rain shower produced severe downburst winds near Anton (Hockley County). The Texas Tech University West Texas mesonet site near Anton measured a wind gust to 61 mph.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jun 20, 1:10 PM CST, 2 hours earlier.
Area Forecast Discussion National Weather Service Lubbock TX 210 PM CDT Thu Jun 20 2019 .DISCUSSION... At mid-afternoon the dryline has pushed eastward to near a Clairemont to Floydada to Vigo Park line. This air mass is likely to remain capped, although a cumulus field is expanding over the dry air to the west and northwest of Lubbock. If this growth becomes more vigorous there could be a few high-based showers develop before evening. Afterwards, support looks minimal and will favor a dry forecast. The dryline will retreat westward tonight then push to the east again tomorrow. Tomorrow's punch should be focused more across the northern counties as flow aloft backs to southwest. Another hot day is expected with highs approaching and at times exceeding 100 degrees. When combined with cooler temperatures aloft than today chances for thunderstorms late afternoon and evening increases with 20-30 percent PoPs east of the dryline looking fine. Small thunderstorm chances for the weekend will focus across the east as well as an upper level short wave trough moves from the Great Basin Friday evening to Nebraska and Kansas Sunday evening. This will help keep the dryline sloshing back and forth across the forecast area. However, with the falling heights and thicknesses associated with the upper trough in addition to some backing of low level flow toward the south and southwest temperatures are not expected to be as high Saturday and Sunday as today and tomorrow. The latter parts of the forecast will be driven by progged upper level ridging. Models are coming into some agreement with building a ridge initially over Texas, shifting westward with time. There is no strong signal for precipitation during the Monday through Thursday period. Models may be underplaying temperatures some given the expected evolution of heights and thicknesses, but for now will run with model blend for both temperatures and precipitation chances. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 07
Hazardous Weather Outlook National Weather Service Lubbock TX 325 AM CDT Thu Jun 20 2019 TXZ021>044-202030- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 325 AM CDT Thu Jun 20 2019 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and Tonight Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Strong thunderstorms may once again be possible late Friday as the dryline moves eastward and then retreats.
The national radar mosaic for the moment the first event began.
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2019Every state in 2019This day in weather historyWarnings in Texas, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 826314.